MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBES; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBES; DH CPK NG TUBES
Model Number 40-9431
Medical Device Problem Codes Fracture (1260); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, ¿dobhoff tube required de-clogging between 5a-6a, lipase was used and the nurse was able to de-clog, however when she was finishing de-clogging, she noted her next flush was very difficult and she was concerned that the dobhoff tube was displaced.So, i ordered an abdominal x-ray for confirmation.Abdominal x-ray revealed that the dobhoff tube was fractured in the stomach at about 35 cm above the bottom tip.I removed the dobhoff tube per gastrointestinal (gi) recommendations and was able to retrieve the entire tube.The fracture was to the internal portion of the tube making it unusable, however a portion of the outer tube (the flexible covering) was still intact and distorted, presumably due to expansion during flushing.¿ no harm to patient.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of (b)(6) 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.The sample device was examined showing that the tubing had signs of damage and discoloration.There was a split/tear identified approximately between 42cm and 40cm.The tubing appeared to have expanded to form a balloon shape which burst axially causing an opening which will make the tube unable to function.The tubing was cut and opened to inspect the inner surface of tubing walls.From 40cm marking until bolus end tip, brownish substance residues were stuck in the tube.The root cause of the reported issue seems to be a user related problem since as per the ifu, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 10 jul 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBES
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21306099
Report Number9611594-2025-00020
Device Sequence Number8244190
Product Code KNT
UDI-Device Identifier00350770460468
UDI-Public(01)00350770460468
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9431
Device Catalogue Number40-9431
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIPASE.
Patient SexUnknown